×

zbMATH — the first resource for mathematics

Rate of convergence and Edgeworth-type expansion in the entropic central limit theorem. (English) Zbl 1296.60051
Authors’ abstract: An Edgeworth-type expansion is established for the entropy distance to the class of normal distributions of sums of i.i.d. random variables or vectors, satisfying minimal moment conditions.

MSC:
60F05 Central limit and other weak theorems
28D20 Entropy and other invariants
94A17 Measures of information, entropy
PDF BibTeX XML Cite
Full Text: DOI arXiv Euclid
References:
[1] Artstein, S., Ball, K. M., Barthe, F. and Naor, A. (2004). Solution of Shannon’s problem on the monotonicity of entropy. J. Amer. Math. Soc. 17 975-982 (electronic). · Zbl 1062.94006
[2] Artstein, S., Ball, K. M., Barthe, F. and Naor, A. (2004). On the rate of convergence in the entropic central limit theorem. Probab. Theory Related Fields 129 381-390. · Zbl 1055.94004
[3] Barron, A. R. (1986). Entropy and the central limit theorem. Ann. Probab. 14 336-342. · Zbl 0599.60024
[4] Bhattacharya, R. N. and Ranga Rao, R. (1976). Normal Approximation and Asymptotic Expansions . Wiley, New York. · Zbl 0331.41023
[5] Bikjalis, A. (1964). An estimate for the remainder term in the central limit theorem. Litovsk. Mat. Sb. 4 303-308. · Zbl 0139.35302
[6] Bobkov, S. G., Chistyakov, G. P. and Götze, F. (2011). Non-uniform bounds in local limit theorems in case of fractional moments. I. Math. Methods Statist. 20 171-191. · Zbl 1239.60016
[7] Bobkov, S. G., Chistyakov, G. P. and Götze, F. (2011). Non-uniform bounds in local limit theorems in case of fractional moments. II. Math. Methods Statist. 20 269-287. · Zbl 1307.60010
[8] Bobkov, S. G. and Götze, F. (2007). Concentration inequalities and limit theorems for randomized sums. Probab. Theory Related Fields 137 49-81. · Zbl 1111.60014
[9] Esseen, C.-G. (1945). Fourier analysis of distribution functions. A mathematical study of the Laplace-Gaussian law. Acta Math. 77 1-125. · Zbl 0060.28705
[10] Feller, W. (1971). An Introduction to Probability Theory and Its Applications. Vol. II , 2nd ed. Wiley, New York. · Zbl 0219.60003
[11] Gnedenko, B. V. and Kolmogorov, A. N. (1954). Limit Distributions for Sums of Independent Random Variables . Addison-Wesley, Reading, MA. Translated and annotated by K. L. Chung. With an Appendix by J. L. Doob. · Zbl 0056.36001
[12] Götze, F. and Hipp, C. (1978). Asymptotic expansions in the central limit theorem under moment conditions. Z. Wahrsch. Verw. Gebiete 42 67-87. · Zbl 0369.60027
[13] Ibragimov, I. A. and Linnik, J. V. (1965). Independent and Stationarily Connected Variables . Nauka, Moscow. · Zbl 0154.42201
[14] Johnson, O. (2004). Information Theory and the Central Limit Theorem . Imperial College Press, London. · Zbl 1061.60019
[15] Johnson, O. and Barron, A. (2004). Fisher information inequalities and the central limit theorem. Probab. Theory Related Fields 129 391-409. · Zbl 1047.62005
[16] Linnik, J. V. (1959). An information-theoretic proof of the central limit theorem with Lindeberg conditions. Theory Probab. Appl. 4 288-299. · Zbl 0097.13103
[17] Madiman, M. and Barron, A. (2007). Generalized entropy power inequalities and monotonicity properties of information. IEEE Trans. Inform. Theory 53 2317-2329. · Zbl 1326.94034
[18] Matskyavichyus, V. K. (1983). A lower bound for the rate of convergence in the central limit theorem. Teor. Veroyatn. Primen. 28 565-569. · Zbl 0511.60024
[19] Osipov, L. V. and Petrov, V. V. (1967). On the estimation of the remainder term in the central limit theorem. Teor. Veroyatn. Primen. 12 322-329. · Zbl 0157.25702
[20] Petrov, V. V. (1964). On local limit theorems for sums of independent random variables. Theory Probab. Appl. 9 312-320. · Zbl 0146.38003
[21] Petrov, V. V. (1975). Sums of Independent Random Variables . Springer, New York. · Zbl 0322.60043
[22] Prohorov, Y. V. (1952). A local theorem for densities. Doklady Akad. Nauk SSSR ( N.S. ) 83 797-800. · Zbl 0046.35301
[23] Siraždinov, S. H. and Mamatov, M. (1962). On mean convergence for densities. Teor. Veroyatn. Primen. 7 433-437. · Zbl 0302.60015
[24] Szegő, G. (1967). Orthogonal Polynomials , 3rd ed. American Mathematical Society Colloquium Publications 23 . Amer. Math. Soc., Providence, RI.
[25] Tucker, H. G. (1965). On a necessary and sufficient condition that an infinitely divisible distribution be absolutely continuous. Trans. Amer. Math. Soc. 118 316-330. · Zbl 0168.39102
[26] Vilenkin, P. A. and D’yachkov, A. G. (1998). Asymptotics of Shannon and Rényi entropies for sums of independent random variables. Problemy Peredachi Informatsii 34 17-31. Translation in Probl. Inf. Transm. 34 (1999) 219-232. · Zbl 0921.62005
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.